Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2001, 7:36 PM EDT for Ware County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 5, 2001, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:45 PM EDT | Thunderstorm Wind | Needham, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 052337
SVRJAX
GAC299-060015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 815 PM EDT
* AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES SOUTHEAST OF
WAYCROSS...MOVING WEST AT 5 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT...
SUNNYSIDE...
WAYCROSS...
NEEDHAM AND DEENWOOD...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING AND SEVERAL ISOLATED TORNADOES HAVE OCCURED THIS EVENING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
$$
LAT...LON 3118 8222 3119 8230 3122 8229 3123 8233
3134 8241 3134 8;261 3107 8259 3107 8222
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:00 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 5, 7:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT TUE JUN 05 2001 CURRENTLY...SEA BREEZE FRONT AND OUTFLOW BOUNDARY INTERSECTIONS IGNITING SOME SEVERE WEATHER ACROSS THE REGION. ANTICIPATE CONVECTION DIMINISHING AROUND 22OO LOCAL WITH THE LOSS OF DIURNAL HEATING. .JAX... .FL...NONE. .GA...NONE. SANDRIK
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.